MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 0 S/A CTB-1 CR; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB740
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: how many pieces were involved?.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2020 and the suture was used.It was reported that when trying to use the products, it was found that some sutures had been detached from the needles.They were control release needles.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/18/2020.Additional h3 investigation summary: it was reported performance pull off - suture needle.It was received for analysis six empty opened foil and a winding former with seven needle-suture combination and a parked needle of product code zb740, lot plm853.The product code is control release and required eight strands per packet.During the visual inspection of detached needle, the swage and attachment area were as expected.The barrel hole of the needle was examined under 20x magnification and no suture remnant was noted.The suture was not present to determine the assignable cause.In the inspection of seven needle-suture combinations, the swage and attachment area were noted to be as expected and a functional test was performed and the pull force results meet the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.It could not be determined what may have caused the reported incident.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/21/2020.Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device plm853 batch number, and no non-conformances were identified.

Brand Name
PDSII VIO 8X18IN 0 S/A CTB-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10060031
Report Number2210968-2020-03945
Device Sequence Number3544631
Product Code NEW
UDI-Device Identifier10705031062108
UDI-Public10705031062108
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberZB740
Device Catalogue NumberZB740
Device Lot NumberPLM853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/20/2020
05/20/2020
06/10/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date05/21/2020
06/01/2020
06/18/2020
Patient Sequence Number1